Hail, Benton
- When
- July 31, 1:13 AM CST
- Where
- Benton County, Monte Ne
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.280, -94.070
Thunderstorms developed during the early morning hours of the 31st across portions of northwest Arkansas. The strongest of these storms resulted in large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed during the early morning hours of the 31st across portions of northwest Arkansas. The strongest of these storms resulted in large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 30, 10:51 PM CST, 2 hours 22 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1151 PM CDT SAT JUL 30 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Still some potential for patchy light fog early in the forecast period, otherwise VFR conditions will prevail through the forecast period. Thunderstorms developing from northwest through central KS presently may eventually impact northwest AR or even extreme northeast OK later tonight into Sunday morning. Isolated diurnally driven thunderstorms also possible Sunday afternoon but coverage too low to include in the forecast. && .PREV DISCUSSION... /Issued 846 PM CDT SAT JUL 30 2016/ ..UPDATE... DISCUSSION... Afternoon thunderstorms that developed across southeast Oklahoma today have largely diminished with the loss of daytime heating, and additional development is not expected tonight in that region. Will go with a dry forecast for the rest of the evening, with attention then turning to the MCS potential toward sunrise Sunday morning. Thunderstorm development is expected to occur late this evening and into Sunday morning as the low level jet increases into western and central Kansas. These thunderstorms will approach parts of northeast Oklahoma and eventually northwest Arkansas late tonight and into the early daylight hours tomorrow. Have increased the POPs into the chance category and spread mentionable POPs to the west and south a bit after 09Z. Other weather elements were adjusted for current trends, with no major changes. Updates out soon. PREV DISCUSSION... /Issued 615 PM CDT SAT JUL 30 2016/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Isolated thunderstorms across southeast OK will continue for an hour or so after issuance, potentially impacting KMLC through 02z. Otherwise VFR conditions through the period, with some light fog possible late tonight. Complex of storms expected early Sunday morning to the north of the forecast area, may impact parts of far northwest AR around 12z, thus will carry PROB30 -TSRA for XNA/ROG. PREV DISCUSSION... /Issued 357 PM CDT SAT JUL 30 2016/ DISCUSSION... Convection across mainly southeast Oklahoma and northwest Arkansas may continue into the early evening before dissipating. MCS development late tonight and Sunday morning is mainly expected to be north of our area, but the tail end of any complex may brush across northeast Oklahoma and northwest Arkansas. Isolated diurnal convection may also occur Sunday afternoon, but the coverage should be lower than it has been today. The main story over the next week will be the heat. An upper ridge will expand over the center of the country and remain in place through the week. Cannot rule out isolated diurnal convection just about any afternoon, but the coverage will remain too low to mention in the forecast. Some places may approach heat advisory criteria Sunday afternoon, with heat headlines becoming increasingly likely by early in the upcoming week as temperatures creep up towards and eventually to the century mark in some places. The GFS brings a weak cold front into the area next weekend, but the ECMWF holds this front to the north which will maintain the heat through at least next weekend. Stayed close to guidance temperatures the next couple days. TSA Watches/Warnings/Advisories... OK...None. AR...None. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 97 78 99 / 30 20 10 10 FSM 73 96 76 98 / 20 20 10 10 MLC 74 96 76 98 / 20 20 10 10 BVO 71 96 73 98 / 30 20 10 10 FYV 69 91 71 93 / 30 20 10 10 BYV 69 90 73 92 / 30 30 10 10 MKO 72 96 75 98 / 30 20 10 10 MIO 70 93 76 95 / 30 20 10 10 F10 73 96 76 98 / 20 20 10 10 HHW 74 97 76 99 / 10 20 10 10 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && SHORT TERM...99 LONG TERM....99 AVIATION...14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 854 PM CDT SAT JUL 30 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 854 PM CDT SAT JUL 30 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP LATE THIS EVENING ACROSS PORTIONS OF KANSAS...AND MAY MOVE INTO PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BEFORE DAYBREAK SUNDAY MORNING. SEVERE WEATHER IS NOT ANTICIPATED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY PRIMARILY OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE PRIMARY HAZARD FOR THE UPCOMING WEEK WILL BE THE INCREASING HEAT STRESS CONDITIONS...AS THE WEATHER PATTERN TURNS HOT AND MOSTLY DRY. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 200 AM CDT SUN JUL 31 2016 ARZ001-010-310745- WASHINGTON AR-BENTON AR- 200 AM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 245 AM CDT... AT 200 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LOWELL...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... SPRINGDALE... ROGERS... LOWELL... BETHEL HEIGHTS... WAR EAGLE... BLAND... MONTE NE... THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 77 AND 80. LAT...LON 3624 9418 3632 9415 3634 9391 3615 9397 TIME...MOT...LOC 0700Z 278DEG 9KT 3627 9412
The Western Arkansas radar (KSRX), 113 km away, was scanning. The volume nearest the first event began at 07:12 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650501, 650502, 652913.